Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2016, 9:53 PM CDT for Adams County, Illinois; Lewis County, Marion County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 9:53 PM CDT (02:53 UTC)
- Expired
- May 11, 2016, 10:45 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, IL, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
992
WUUS53 KLSX 120253
SVRLSX
ILC001-MOC111-127-120345-
/O.NEW.KLSX.SV.W.0110.160512T0253Z-160512T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
953 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN LEWIS COUNTY IN NORTHEASTERN MISSOURI...
NORTHERN MARION COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 1045 PM CDT
* AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EWING...MOVING
EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
QUINCY...PALMYRA...CANTON...WARREN...PAYSON...MENDON...LA GRANGE...
LEWISTOWN...EWING...MAYWOOD...PHILADELPHIA...ADAMS...BURTON...URSA...
LIBERTY...LORAINE...TAYLOR...LIMA...COATSBURG AND COLUMBUS.
THIS INCLUDES INTERSTATE 172 BETWEEN EXITS 10 AND 19.
THIS ALSO INCLUDES WAKONDA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3984 9106 3975 9183 3984 9185 3995 9184
3995 9186 4010 9189 4020 9120
TIME...MOT...LOC 0253Z 253DEG 37KT 4000 9176
HAIL...1.00IN
WIND...<50MPH
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:53 PM CDT, 3 hours earlier.
Area forecast discussion, May 11, 6:53 PM CDT, 3 hours before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 653 PM CDT WED MAY 11 2016 .UPDATE... Issued at 514 PM CDT Wed May 11 2016 Have canceled SVR Watch in the cold pool in the wake of the earlier convection. Ample insolation has allowed destabilization across portions of central MO newd into west central IL. This area is being monitored for severe potential and based on rapid growth this morning, would expect strong/severe to develop shortly. Trends will continue to be monitored and updated as soon as possible as needed. Tilly && .SHORT TERM... (Through Late Tonight) Issued at 308 PM CDT Wed May 11 2016 Sfc low continues to lift newd thru the area this afternoon. The wrmfnt will slowly lift along with it, bringing a very unstable airmass with it. While ongoing severe TSRA continue to push ewd in IL, area across central MO continues to destabilize. This area will become the focus for the next round of storms late this afternoon thru the evening. Guidance has room for improvement in the evolution for the remainder of this event. Believe the NAM Nest, NSSL WRF and local 4km WRF are currently handling it best. Environment over much of MO is recovering well ahead of the sfc low with MUCAPE of 3000 J/kg or greater already. Based on the 18z sounding from SGF, a small cap remains in place. Expect TSRA to develop over the next few hours and move ewd thru the region during the evening hours. Focus for convection shud shift swd after Midnight tonight and out of the area by sunrise Thurs. Main questions for this eve and overnight will be timing. Storms that do develop will be capable of being severe. Tilly .LONG TERM... (Thursday through Next Wednesday) Issued at 308 PM CDT Wed May 11 2016 System to exit forecast area by Thursday morning. Could see some lingering showers and thunderstorms over far southern portions of forecast area through 18z Thursday. Then dry and cooler with highs only in the low to mid 70s and lows Thursday night in the mid 40s to low 50s. Models continue to show next frontal boundary moving into northern portions of forecast area by Friday afternoon. Some decent CAPES and convergence along front, so SPC has placed areas along and north of I70 in a marginal risk for severe storms Friday afternoon and evening. Then front exits region by day break on Saturday with dry wx for remainder of weekend. Highs will only be in the upper 50s to mid 60s. Some extended models bring next weather system into southwestern MO by Sunday with some showers/storms developing and spreading northeast towards forecast area late Sunday and Sunday night. For now only have slight chance/low end chance pops during this period. Better chances of showers and thunderstorms Monday through Wednesday with several waves of activity. Temperatures to remain at or below normal for this time of year. Byrd && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 650 PM CDT Wed May 11 2016 Not a lot of change from previous thinking. TSRA likely this evening, which may be severe. Best chances are for KSTL/KSUS/KCPS, tho can not be ruled out for KUIN. Believe activity has shifted east of KCOU. MVFR cigs are expected behind the fnt, tho timing and exactly how low cigs will be remains uncertain. The cdfnt will move thru the region, with winds shifting to the W to NW. Winds will pick up on Thurs to around 12 kts. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 11, 3:34 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT WED MAY 11 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 334 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 70 MPH ARE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BYRD
In the hours before
Special weather statement, May 11, 9:24 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 924 PM CDT WED MAY 11 2016 MOZ041-042-050-051-120315- BOONE MO-MONTGOMERY MO-CALLAWAY MO-AUDRAIN MO- 924 PM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAWAY...NORTHWESTERN MONTGOMERY...SOUTH CENTRAL AUDRAIN AND EAST CENTRAL BOONE COUNTIES UNTIL 1015 PM CDT... AT 924 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MURRY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FULTON...AUXVASSE...MARTINSBURG...MURRY...SHAMROCK...WILLIAMSBURG...KINGDOM CITY AND HATTON. THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 133 AND 161. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EAST CENTRAL MISSOURI. LAT...LON 3904 9222 3914 9160 3875 9163 3886 9224 TIME...MOT...LOC 0224Z 273DEG 24KT 3895 9214 GKS
Local storm report, May 11, 9:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 5 NNE BETHEL 39.95N 91.99W
05/11/2016 M0.70 INCH SHELBY MO TRAINED SPOTTER
&&
KELLYLocal storm report, May 11, 9:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL 6 WSW KINGDOM CITY 38.91N 92.04W
05/11/2016 M1.00 INCH CALLAWAY MO TRAINED SPOTTER
NEAR THE COUNTY LINE. NEAR INTERSECTION OF WW AND J.
&&
KANOFSKYLocal storm report, May 11, 9:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL EVANSVILLE 38.09N 89.93W
05/11/2016 M0.75 INCH RANDOLPH IL FIRE DEPT/RESCUE
&&
KELLYLocal storm report, May 11, 9:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
951 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD RICHWOODS 38.17N 90.83W
05/11/2016 WASHINGTON MO LAW ENFORCEMENT
HIGHWAY 47 NEAR RICHWOODS IS CLOSED DUE TO WATER OVER
THE ROADWAY. MULTIPLE COUNTY ROADS CLOSED IN THE
NORTHERN PART OF WASHINGTON COUNTY.
&&
BYRDLocal storm report, May 11, 9:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 1 N STEFFENVILLE 39.99N 91.88W
05/11/2016 M0.88 INCH LEWIS MO TRAINED SPOTTER
HAIL LARGER THAN NICKELS BUT SMALLER THAN QUARTERS AT
MISSOURI 156 AND MISSOURI D.
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:08 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 52 min |
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 48 min |
| May 11, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison | 45 min |
| May 11, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 8 min |
| May 11, 8:48 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 42 min |
| May 11, 9:18 PM CDT | Flash Flood Warning | LSX | Monroe, Randolph | 6 hr |
| May 11, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 61 min |
| May 11, 10:31 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 59 min |
| May 12, 9:36 AM CDT | River Flood Warning | LSX | Jackson, Randolph | 5 days |
| May 11, 7:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| May 11, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Jefferson, Saint Charles, Saint Louis, Warren | 41 min |
| May 11, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 36 min |
| May 11, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 42 min |
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 48 min |
| May 11, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| May 11, 8:03 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| May 11, 8:15 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Washington | 30 min |
| May 11, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| May 11, 9:24 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| May 11, 9:24 PM CDT | Special Weather Statement | LSX | Callaway | 51 min |
| May 11, 9:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 46 min |
| May 11, 11:51 PM CDT | Flash Flood Warning | LSX | Crawford, Iron, Madison, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| May 12, 9:12 AM CDT | River Flood Warning | LSX | Jefferson | 3 days |
| May 12, 10:21 AM CDT | River Flood Warning | LSX | Reynolds | 45 hr |
| May 12, 2:41 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.